Jump to content

00ColdTurkey: Risperidone, Lost emotions and sleep


00ColdTurkey

Recommended Posts

I was taking 0.5mg of Risperidone for 3 weeks until a horrible allergic reaction made the doctors discontinue my medication immediately. On the first day I could still experience happiness and sleeping was fine, but here comes day 2 and my emotions disappear completely with my ability to sleep. I have been trying to sleep by closing my eyes and lying still in bed, but after 9 hours I'm still awake. Every time I close my eyes I get hot flashes and feel incredibly nauseated with the urge to cry. My brain refuses to sleep, and I'm stuck away with hallucinations of birds singing very loudly. It has upset the entire family, the loss of my emotions, ability to sleep and eat is leaving my parents without help.

 

I don't know if I will eventually get the ability to sleep back or to even experience emotions. This has never happened to me on Risperidone before, and I'm feeling suicidal. If I can't sleep, then surely I will eventually die from sleep deprivation. I feel tiredness, but it is very dissociated tiredness and is nowhere near enough to knock me out. I probably don't feel tired, just tearful. I can't feel happiness at all, and it hurts that I can't hug my baby sister without feeling love.

 

I don't know what to do about this at all. It's scaring me to death, and I'm just sat up crying permanently.

 

I think I'm going to lose myself forever...

Riseridone (dose unknown) 2010 (no approximate end, short-term use), Aspergers. Tapered. Fluxoetine 10mg 13/14. Direct switch to -- Citalopram 2014/14. Quetiapine 2014/14. 1 week. (Cold turkey, advised by NHS). 

Risperidone, 20th March 2016, cold turkey April 10th, 2016 Zoloft, April, 2016, 25mg, increased to 50mg in May, increased to 100mg in late 2016, decreased to 50mg, September 2019(Accidentally)weaned myself off. Reinstated Zoloft 50mg for 3 days - March 23rd to 26th.

Link to comment
  • Moderator Emeritus

Hello 00ColdTurkey, 

 

I am sorry you are having such distressing issues with Risperidone and coming off.  I have moved your topic to the Intro section and renamed it so that it is easily found and more people will see it.  You can bookmark your Intro to find it more easily, and if you click "Follow' above, you will be notified anytime someone comments.  Use your Intro as a journal and to ask questions about your particular situation.  

 

It would help the moderators greatly if you could give us more history.  Have you been on any other psychiatric medication before this stint with risperidone?  What were the symptoms you were having while on it that the doctors considered an allergic reaction?  It is amazing that such a short period of time on this med has left you in this place, but these drugs do get their hooks into us quickly and really mess with the nervous system.  

 

 Please put your Withdrawal History in Signature.

 

It will take time, but you will heal from this episode.  It would help if you could fill out your signature block, including all the meds you taken in addition to risperidone, if any, how long, dates, how you came off, and any other back information that you can give us.  

 

Welcome to SA - I'm glad you have found us!

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to comment

Hi C.T.    Welcome.  You are lucky that you found us so soon . It sounds like you have been on  the drugs a short while . It would help , if you could add your drug history signature. It will help to give concise  advice.

 

You will not die of sleep deprivation , believe me . Try not to stress and worry. That is the worst thing you could do . Once , you have your Sig , in place , we will be in a better place to help .

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy